MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CONTOUR ERCP CANNULA; ENDOSCOPIC RETROGRADE CHOLANGIOPANCREATOGRAPHY (ERCP) CANNULA

BOSTON SCIENTIFIC CORPORATION CONTOUR ERCP CANNULA; ENDOSCOPIC RETROGRADE CHOLANGIOPANCREATOGRAPHY (ERCP) CANNULA
Model Number M00530870
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf impact code f12 is being used to capture the reportable event of unspecified patient injury.
 
Event or Problem Description
It was reported to boston scientific corporation that a contour ercp cannula was attempted to be used during a procedure performed on (b)(6) 2024.During the procedure, the guidewire was unable to cross with this device.Another guidewire was used with this device, but the guidewire could not cross as well.The procedure was completed with another device.The patient was reported to have an injury.No further information has been obtained despite good-faith efforts.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf impact code f12 is being used to capture the reportable event of unspecified patient injury.Block h11: investigation results the returned contour ercp cannula was analyzed, and a visual inspection found no damages to the device.Functional inspection was performed and a mandrel of 0.018 was inserted in the cannula to see if there was any obstruction or internal diameter below specification in the device.Mandrel passed freely inside the cannula and came out form the tip without problems.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of an unspecified patient injury was unable to be confirmed.The patient was reported to have an injury, but the details of this injury and additional information were not reported despite good faith efforts.Additionally, a labeling review performed confirmed these events are anticipated within labeling documents therefore known inherent risk of device is selected for these events.The limited information provided is not enough to confirm a device misusage by the customer.Additional efforts to gather more information were unsuccessful.Since the investigation was unable to identify any damage or malfunction related to the reported allegation, therefore, the most probable root cause is no problem detected.A labeling review was performed, and from the information available, this device was used per the instructions for use (ifu)/product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a contour ercp cannula was attempted to be used during a procedure performed on (b)(6) 2024.During the procedure, the guidewire was unable to cross with this device.Another guidewire was used with this device, but the guidewire could not cross as well.The procedure was completed with another device.The patient was reported to have an injury.No further information has been obtained despite good-faith efforts.Additional information received on december 16, 2024: it was reported that there was no harm to the patient's health.
 
Additional Manufacturer Narrative
B1 (adverse event/product problem): there was no adverse event.B2 (outcomes attrib to adv event): no outcomes attributable to event.B5 (describe event or problem) and block h6 (patient codes and impact codes) have been updated.H2 (additional information): it was reported that the guidewire was unable to cross with this device and the patient was reported to have an injury.Additional information was received from the customer on december 16, 2024, that there was no harm to the patient's health.Additionally, if there is difficulty advancing a guidewire through the anatomy or another device, the guidewire can be exchanged.This is unlikely to cause or contribute to a death or serious injury if the malfunction were to recur.As there is no reportable allegation against the device itself and there was no serious injury, boston scientific no longer considers this to be a reportable event.

Brand Name
CONTOUR ERCP CANNULA
Common Device Name
ENDOSCOPIC RETROGRADE CHOLANGIOPANCREATOGRAPHY (ERCP) CANNULA
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
LAKE REGION MEDICAL
31c butterfield trail
el paso TX 79906
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19538018
Report Number3005099803-2024-02814
Device Sequence Number12368421
Product Code ODD
UDI-Device Identifier08714729099826
UDI-Public08714729099826
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K833417
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/06/2026
Device Model NumberM00530870
Device Catalogue Number3087
Device Lot Number0008884654
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2024
Supplement Date Received by Manufacturer07/15/2024
12/16/2024
Initial Report FDA Received Date06/14/2024
Supplement Report FDA Received Date08/07/2024
01/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown